Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 10, 1996, 12:53 PM PDT for Clark County, Nevada. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1996, 12:53 PM PDT (19:53 UTC)
- Expired
- Jul 10, 1996, 2:00 PM PDT
- In force
- 67 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 101955 FFWLAS NVC003-102100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1253 PM PDT WED JUL 10 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 200 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...WEST CENTRAL CLARK COUNTY THE NEVADA DIVISION OF FORESTRY REPORTED FLASH FLOODING IN THE LEE CANYON AREA OF MT CHARELSTON. A GIRL SCOUT CAMP REPORTED 3/4 INCH IN THE SAME AREA. RADAR ESTIMATED RAINFALL IN THIS AREA HAVE BEEN TWO TO THREE INCHES DURING THE PAST TWO HOURS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 8:48 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 8:48 AM PDT, 4 hours 5 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 850 AM PDT WED JUL 10 1996 STLT LOOPER INDICATING ONLY A FEW DEBRIS CLDS REMAINING FROM LAST NIGHTS THUNDERSTORM ACTIVITY. APPEARS AS THOUGH TODAY WILL BE A REPEAT OF YESTERDAY WITH ABUNDANT LOW LVL MSTR ALREADY IN PLACE WITH SFC DEW POINTS NEAR 60 AND OBSERVED LI VALUES OF -2 FROM THIS MORNINGS DRA SOUNDING. ALSO NOTED AREA OF DIFFLUENCE ALOFT ON WATER VAPOR LOOP JUST SOUTH OF LAS. WILL HOLD OFF ON FF WATCH FOR NOW BUT WITH LIGHT WINDS FROM SFC UP TO 400 MB ANY CELLS THAT DEVELOP WILL BE VERY SLOW MOVING SO LOCAL FF THREAT DEFINITELY PRESENT. AS YESTERDAY...CAP NOTED ABOUT 400 MB SHOULD PRETVENT THINGS FROM REALLY GETTING GOING UNTIL LATE THIS AFTERNOON. HAVE MADE ONLY MINOR CHGS TO FCST ADDING LOCALLY HVY RAIN...OTHERWISE FCSTS IN GOOD SHAPE. LAS -11. KOSIER
In the hours before
Special weather statement, Jul 10, 9:48 AM PDT, 3 hours 5 minutes before
101750- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 948 AM PDT (948 AM MST) WED JUL 10 1996 ...TEST...TEST...TEST...TEST...TEST...TEST...TEST...TEST...TEST...
Special weather statement, Jul 10, 9:50 AM PDT, 3 hours 3 minutes before
AZZ001>003-101750- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PDT (950 AM MST) WED JUL 10 1996 ...TEST...TEST...TEST...TEST...TEST...TEST...TEST...TEST...TEST...
Special weather statement, Jul 10, 11:08 AM PDT, 1 hour 45 minutes before
NVZ009-008-AZZ001-002-003-110515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1107 AM PDT (1107 AM MST) WED JUL 10 1996 ...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA... AT 11 AM...LAS VEGAS DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE SPRING MOUNTAINS OF EXTREME SOUTHERN NEVADA NEAR MT CHARLESTON AS WELL AS EASTERN MOHAVE COUNTY ARIZONA ABOUT 10 MILES EAST OF KINGMAN. THESE THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY BRIEF HEAVY RAIN...WIND GUSTS NEAR 50 MPH...HAIL AND DANGEROUS LIGHTNING. THE THUNDERSTORMS SHOWED VERY LITTLE MOVEMENT AT THIS TIME. ADDITIONAL THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF SOUTHERN NEVADA AS WELL AS NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. PERSONS PLANNING OUTDOOR ACTIVITIES...ESPECIALLY IN THE MOUNTAINS OR ON LAKE MEAD SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND BE PREPARED TO MOVE QUICKLY TO A PLAxCE OF SAFETY. KOSIER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:53 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 67 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.